Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Low cholestrol,menopause,yeast infection,bronchitis,itchy rash on inner thigh,buttocks

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
I'm 53, 5'8", 185 pounds, good bp, pulse, low cholesterl, good health other than weight, i'm past menopause. I'm on trazadone, femhrt & zoloft. I got SJS from Diflucan years ago and can't take it. Started cipro that uti 2 days ago, the pain killer for uti that causes orange pee & miconozole for yeast infaction. Before that was on zpak for 2 days for bronchitis, stopped to take cipro. I have a terribly itchy rash on inner thighs, buttocks, breast, started after starting the uti meds & miconozole. It's very hot here, I'm in the pool a lot. Have taken benadryl for about 16 hours so far. Not seeming to help. Rash does not seem to be spreading - but SO Itchy! What's it from and what can I do / get from pharmacy? Thanks.
Posted Tue, 1 May 2012 in Skin Rash
Answered by Dr. Robert Galamaga 41 minutes later
Hello and thanks for your query.

It may be the cipro or possibly an interaction of the cipro and the anti-fungal. I would stop the miconazole for now as well. In the meantime you can do a few things to mitigate the itching.

First order of business is to hydrate as best you can - plenty of fluids - water and gatorade are my preferred methods of hydrating for patients.

For the itching I recommend Caladryl topical lotion which works very well. You can use some gold bond powder as well for the moisture which is a problem with the heat we are experiencing. In addition, oral Benadryl would be adviseable - 25 mg every 6 to 8 hours. Caution: the benadryl can make you sleepy but will help with the itching.

If symptoms worsen even still you may need to see a physician to get something like prednisone to knock down the allergic response.

I thank you again for the query. I hope this response was both informative and helpful. If you have additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Low cholestrol,menopause,yeast infection,bronchitis,itchy rash on inner thigh,buttocks 8 hours later
Hi - thank u - luckily i have all of those in the house - except my caladryl is from 1991! all dried up anyway!

do u think using clobetasol propionate, or arnica gel would do any good instead?

do you think the rash could be a XXXXXXX XXXXXXX syndroe reaction to the monistat like i had to the diflucan previously?

what would be a different antibiotic to try for the uti? should I try the other vaginal yeast infection cream on the market?


Answered by Dr. Robert Galamaga 5 minutes later
Hello again and thanks for the follow up query.

You could try clobetasol - start by using it on a small patch of skin and if it helps and does not exacerbate the issue then you could use it more broadly.

I would not use the Arnica gel on the rash - could exacerbate it.

Stevens XXXXXXX is a consideration but it is more of a systemic type of thing - head to toe with skin sloughing off in some cases.

There are other good antibiotics for UTI such as doxycycline or Macrobid. These would be acceptable alternatives.

You could use one of the alternative creams on the market such as clotrimazole which generally provides relaible results. I would use a 3 to 5 day regimen.

I hope again that this has proved to be informative and helpful. Let me know if I can be of any additional assistance.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor